MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM QUICK CONNECT DI POLY DRIVER; SCREWDRIVER

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM QUICK CONNECT DI POLY DRIVER; SCREWDRIVER
Catalog Number 279722400
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e3: initial reporter facility name: (b)(6).H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of xpdm quick-con di poly scwdrvr broke off.The broken fragment was not returned for evaluation.The investigation was able to confirm the reported event.No other problem identified.A dimensional inspection was not performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the xpdm quick-con di poly scwdrvr would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for xpdm quick-con di poly scwdrvr was conducted identifying that lot number mi63498 released in one batch.Batch 1: lot qty of (b)(4) were released on apr 2, 2018, with no discrepancies.Supplier: micropulse incorporated.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that a patient underwent a surgery in 2018 in which l4 to s were fixed with matrix implants.After surgery, asd (adjacent segment disease) occurred, and a revision surgery was performed on (b)(6) 2023.In the revision surgery, the matrix screw at s was found to be loose.And it was to be replaced with the expediumdi10.0×55 screw.During insertion of this screw, the tip of the screwdriver was damaged and caught inside the core of the expediumdi10.0×55, making it impossible to proceed with screw insertion.The expediumdi10.0×55 was extracted, and another screw (expediumdi10.0×45) was inserted.The revision surgery was completed successfully within a 30-minute delay.The patient outcome was reported to be stable.Upon investigation of the returned product, it was found that the screwdriver was broken.This report involves one expedium spine system quick connect di poly driver.This report is related to (b)(4), which reports the asd and revision surgery.This report captures the screw malfunction encountered during surgery.This is report 2 of 2 for (b)(4).

Brand Name
EXPEDIUM SPINE SYSTEM QUICK CONNECT DI POLY DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17816169
Report Number1526439-2023-01806
Device Sequence Number2480390
Product Code HXX
UDI-Device Identifier10705034199344
UDI-Public(01)10705034199344
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279722400
Device Lot NumberMI63498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2023
Initial Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP DI POLY SCREW 10X55MM TI
Patient SexUnknown